Alert archive / California / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Medford, OR

June 10, 2025Modoc County, California

NWS Medford, OR issued this severe thunderstorm warning at Jun 10, 2025, 1:47 PM PDT for Modoc County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2025, 1:47 PM PDT (20:47 UTC)
Expired
Jun 10, 2025, 2:15 PM PDT
In force
28 min
Issued by
NWS Medford, OR
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Modoc County, CA

The radar

The Medford radar (KMAX), 116 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2594 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WUUS56 KMFR 102047
SVRMFR
CAC049-102115-
/O.NEW.KMFR.SV.W.0002.250610T2047Z-250610T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Medford OR
147 PM PDT Tue Jun 10 2025

The National Weather Service in Medford has issued a

* Severe Thunderstorm Warning for...
  Northwestern Modoc County in northern California...

* Until 215 PM PDT.

* At 147 PM PDT, a severe thunderstorm was located near Newell, or 36
  miles southeast of Klamath Falls, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Newell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4170 12143 4186 12145 4193 12143 4195 12133
      4173 12124 4170 12129
TIME...MOT...LOC 2047Z 246DEG 9KT 4179 12136 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JWG
1 follow-up statement
376 
WWUS56 KMFR 102113
SVSMFR

Severe Weather Statement
National Weather Service Medford OR
213 PM PDT Tue Jun 10 2025

CAC049-102123-
/O.EXP.KMFR.SV.W.0002.000000T0000Z-250610T2115Z/
Modoc CA-
213 PM PDT Tue Jun 10 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MODOC COUNTY WILL
EXPIRE AT 215 PM PDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4170 12143 4186 12145 4193 12143 4195 12133
      4173 12124 4170 12129
TIME...MOT...LOC 2113Z 246DEG 9KT 4181 12129 

$$

JWG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:54 AM PDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 10, 10:54 AM PDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1054 AM PDT Tue Jun 10 2025

.Updated AVIATION Discussion...

&&

.AVIATION...10/18Z TAFs...Along the coast, areas of IFR/LIFR
conditions are gradually retreating back to the immediate coast with
improvement to VFR for coastal locations expected between 18z & 21z.
The lower conditions are likely to linger south of Gold Beach the
longest. VFR conditions along the coast are likely to be brief, with
IFR/LIFR expected to return in the early evening and continue into
Wednesday morning.

VFR conditions will prevail for all other areas through the TAF
period. Isolated to scattered thunderstorms are expected this
afternoon and evening south of the Umpqua Divide and from the
Cascades east in southwest Oregon and across Siskiyou and Modoc
counties in northern California. Heavy rain from thunderstorm cores
could briefly lower visibilities to MVFR, but the main hazards with
these storms will be strong and erratic outflow thunderstorm winds
and lightning. Hail is also possible and there is a 5% chance of
large damaging hail of 1 inch or more diameter, and strong winds of
60 mph, including for Medford (KMFR), Klamath Falls (KLMT), Montague
(KSIY), and Lakeview (KLKV). The probability of strong/severe
thunderstorms, and storm coverage will diminish after sunset, but
thunderstorm chances (15-30%) will persist late tonight into early
Wednesday morning for southern Klamath, Lake, northeast Siskiyou,
and northern Modoc counties. -DW/BR-y

&&

.PREV DISCUSSION... /Issued 351 AM PDT Tue Jun 10 2025/

Discussion...Today will be more active with storms covering a
larger portion ofthe forecast area. An upper trough will approach
from the west and put the area in a favorable position for
isolated to scattered thunderstorms along and east of the Cascades
and in northern California, with the instability parameters
greatest in Western Siskiyou County, northeast into Klamath and
Lake counties, and the southeast portion of Jackson County.

Given the position of the upper trough axis and stronger trigger
ahead of it could bring a heighten threat for isolated strong to
severe storms that will produce gusty winds near and withing storms,
and possible hail for the areas mentioned above. Also, the amount
of available moisture will be higher, therefore storms will have
a better chance of producing locally heavy downpours for the same
areas. This will include most of Jackson County, including
Medford, Phoenix, Talent, White City, and Ashland. Steering flow
will be from the southwest, therefore storms will tend to move
from southwest to northeast. However, the steering flow will be on
the light side at around 10 knots, thus, storms may not be quick
movers, increasing the possibility for localized urban flooding
in areas that experience heavier rainfall.

Storms are expected to decrease in coverage, but will continue
into the overnight hours Tuesday night into early Wednesday
morning, with the upper trough axis to the west. These are likely
to be isolated and confined to portions of Lake and Klamath
counties.

The upper trough axis is expected to be move east of the forecast
area later Wednesday morning with a drier air mass and stable
westerly flow pattern. The NBM and most of the high resolution
models indicate a dry Wednesday. But, there is some support in
the GFS, HREF, and SREF for a slight chance of thunderstorms to
pop up Wednesday afternoon from south central Siskiyou County
northeastward across northwest Modoc County into Lake County. We
will continue to lean toward the NBM for now and reassess with the
12Z suite of data. At the worst, the risk of storms still would
be far less than that of today.

From mid-week, we'll be heading into a pattern of weak upper
troughing that will persist into Fathers Day weekend. The net
result will be cooler, more seasonable afternoon temperatures for
the interior with continued night and morning low clouds and
fog along and near the coast. Odds are it will be dry during this
time.

-Petrucelli/DW

MARINE...Updated 200 AM Tuesday, June 10, 2025...High pressure
offshore and low pressure inland are expected to persist into the
weekend. The highest seas are expected today into tonight, with
slight improvement to follow. The strongest winds and steepest seas
are expected south of Port Orford to around Pistol River and out 30
nm from shore. Seas will remain dominated by a mix of northerly wind
wave and fresh swell, with steep seas across all of the southern
Oregon coastal waters through Wednesday evening, then south of Port
Orford at least through Thursday evening. -DW

FIRE WEATHER...Updated 200 PM Monday June 9, 2025...Dry and
mostly hot weather will continue for one more day. The main
concern ahead will be isolated to scattered thunderstorms in the
afternoon and early evening hours on Tuesday. A stronger upper
trough will approach from the west, but the trend is for a slower
arrival of the upper trough axis. Even so, this will put the area
in a more favorable position for some storms be strong to severe
since the trigger is expected to be stronger along with greater
instability. So far, guidance is in pretty good agreement
suggesting storms will cover a larger potion of the area and the
shear number of storms will be higher. Due to the combination of
instability, stronger trigger and favorable dynamics, There is
concern for storms to produce gusty outflow winds, with hail
possible with storms are end up strong to severe. The one
difference compared to the last couple of days will be the amount
of available moisture. PWATS (the amount of moisture in a column
will be higher, and the sub layer won't be as dry. Thus there
could be a heighten concern for locally heavy downpours. This will
include most of Jackson County. Steering flow will be from the
southeast, therefore storms will tend to move from southwest to
northeast. However, the steering flow will be on the light side,
thus, storms may not be quick movers, thus increasing the
possibility for localized flooding in areas that experience
heavier rainfall.

Current fuel conditions suggest they could end up being more
receptive to new starts if we have a significant mount of lightning.
Please use extra care when participating in activities that may
create sparks or embers. These can ignite fires that can quickly
grow out of control, especially around abundant dry or unmaintained
fuels.

With the slower arrival of the upper trough axis, we could see
isolated storms linger Tuesday night into Wednesday morning, then
once the upper trough axis shift east later Wednesday morning, then
threat for storms will shift east of the area.

Wednesday into Fathers Day weekend, it will be dry with a cooling
trend with upper troughing setting up resulting in temperatures near
or slightly below seasonal norms. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT
     Thursday for PZZ356-376.

Small Craft Advisory until 11 PM PDT Wednesday for PZZ350-370.

&&

In the hours before

Special weather statement, Jun 10, 12:38 PM PDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Medford OR
1238 PM PDT Tue Jun 10 2025

ORZ027-030-102045-
South Central Oregon Cascades OR-
Northern and Eastern Klamath County and Western Lake County OR-
1238 PM PDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of north central
Klamath County through 145 PM PDT...

At 1238 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Crescent, or 24 miles southwest of La Pine, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crescent and Gilchrist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4343 12134 4329 12145 4322 12168 4334 12190
      4362 12178 4361 12134
TIME...MOT...LOC 1938Z 216DEG 18KT 4335 12172

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JWG
Special weather statement, Jun 10, 1:37 PM PDT, 10 minutes before
Special Weather Statement
National Weather Service Medford OR
137 PM PDT Tue Jun 10 2025

CAZ083>085-102130-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-Modoc County CA-
137 PM PDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of eastern Siskiyou and
northwestern Modoc Counties through 230 PM PDT...

At 136 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lava Beds National Monument, or 36 miles southeast
of Klamath Falls, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tulelake, Lava Beds National Monument, Clear Lake National Wildlife
Refuge, Newell, and Tionesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4169 12153 4181 12155 4199 12149 4199 12120
      4183 12110 4164 12131
TIME...MOT...LOC 2036Z 246DEG 9KT 4177 12139

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JWG

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:10 PM PDTSpecial Weather StatementMFRSiskiyou50 min
Jun 9, 5:16 PM PDTSpecial Weather StatementMFRDel Norte44 min
Jun 9, 6:05 PM PDTSevere Thunderstorm WarningMFRSiskiyou40 min
Jun 10, 3:43 PM PDTFlash Flood WarningMFRSiskiyou2 hr
Jun 10, 4:21 PM PDTSpecial Weather StatementMFRSiskiyou39 min
Jun 10, 4:27 PM PDTSevere Thunderstorm WarningMFRSiskiyou33 min
Jun 10, 4:57 PM PDTSevere Thunderstorm WarningMFRSiskiyou48 min

Nearby

Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.